MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 309592
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that after use a bd safety-lok¿ syringe malfunctioned as the safety device failed."the shield which should lock in place, pulled off the top of the needle after the injection" there was no report of exposure, injury or medical intervention needed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.Dhr review for batch 7338970 (p/n 309578): manufacturing dates: 11/21/2017 to 11/26/2017.Batch quantity was (b)(4).Sleeve printing and sleeve assembly records were reviewed as part of this dhr review.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 7338970 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.The review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Root cause and capa not required as no defects were confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SAFETY-LOK¿ SYRINGE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7527724
Report Number1213809-2018-00304
Device Sequence Number1065018
Product Code FMI
UDI-Device Identifier30382903095927
UDI-Public30382903095927
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K944757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date11/30/2022
Device Catalogue Number309592
Device Lot Number7338970
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;